Alert archive / West Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 29, NWS Charleston, WV

June 19, 2011Ritchie County, Wirt County, Wood County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 19, 2011, 9:00 PM EDT for Ritchie County, Wirt County, Wood County, West Virginia. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 9:00 PM EDT (01:00 UTC)
Expired
Jun 19, 2011, 10:30 PM EDT
In force
90 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Ritchie County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:18 PM EDTFLOODMineral Wells, WVSTREAMS OVER ROADS OR BRIDGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WGUS51 KRLX 200100
FFWRLX
WVC085-105-107-200230-
/O.NEW.KRLX.FF.W.0029.110620T0100Z-110620T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
900 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHERN WIRT COUNTY IN WEST VIRGINIA...
  SOUTHERN WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 1030 PM EDT

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  LOCALIZED DOWNPOURS OVER PORTIONS OF SOUTHERN WOOD COUNTY INTO
  NORTHERN WIRT COUNTY. RAIN AMOUNTS OF 2 TO 2.5 INCHES SINCE 7 
  O'CLOCK ARE ESTIMATED...WITH ANOTHER HALF INCH TO AN INCH POSSIBLE.
  A WEAKENING TREND IN THE RAIN IS EXPECTED BEFORE 10 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MINERALWELLS. STREAMS SUCH AS FIVEMILE RUN...BUCK CREEK...
  AND SLATE CREEK HAVE BEEN HIT WITH THESE DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8117 3907 8126 3906 8154 3907 8168
      3908 8171 3910 8174 3919 8175 3919 8174
      3921 8173 3925 8126

$$

22
1 follow-up statement
778 
WGUS71 KRLX 200148
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT SUN JUN 19 2011

WVC085-105-107-200230-
/O.CON.KRLX.FF.W.0029.000000T0000Z-110620T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WIRT WV-WOOD WV-RITCHIE WV-
948 PM EDT SUN JUN 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR WEST
CENTRAL RITCHIE...SOUTHERN WOOD AND NORTHERN WIRT COUNTIES...

AT 9:45 PM...RAIN CONTINUED OVER THE WARNED AREA. RAIN AMOUNTS OF 2 
TO 3 INCHES SINCE 7 O'CLOCK ARE ESTIMATED...OVER PORTIONS OF 
SOUTHERN WOOD AND BORDER AREAS OF NORTHERN WIRT COUNTIES.  GENERALLY
BETWEEN MINERALWELLS AND ROCKPORT TO WEST OF ELIZABETH AND 
GREENCASTLE.  THE DOWNPOURS AFFECTED SUCH STREAMS AS FIVEMILE 
RUN...BUCK CREEK...AND SLATE CREEK.

THE RAIN INTENSITY WAS NOW DECREASING.  YET...SMALL STREAMS
AND FEEDER RUNS MAY STILL BE OVERFLOWING ONTO VULNERABLE ADJACENT 
ROADS. BE EXTRA CAUTIOUS DRIVING OVERNIGHT...DIRT...GRAVEL AND DEBRIS
MAY ALSO BE LEFT ON ROADS.  

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8117 3907 8126 3906 8154 3907 8168
      3908 8171 3910 8174 3919 8175 3919 8174
      3921 8173 3925 8126

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:54 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 19, 7:54 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT SUN JUN 19 2011

.SYNOPSIS...
A SLOW MOVING FRONT WILL SHIFT NORTHEAST TONIGHT...LEAVING THE AREA IN
THE WARM SECTOR THROUGH EARLY WEEK. A COLD FRONT PUSHES THROUGH
THE AREA AROUND THURSDAY

&&

.NEAR TERM /THROUGH MONDAY/...
ADDED WIRT AND WOOD TO THE FLASH FLOOD WATCH.

5H JET STREAK EVIDENT ACROSS CENTRAL KY...AND INTO SRN WV IN
RESPONSE TO SHORTWAVE PUSHING EAST FROM CENTRAL IN AND OH BORDER.
DIVERGENT FLOW ALOFT...COMBINED WITH LOW LEVEL FORCING HAS ALLOWED
AN EAST-WEST ORIENTED BAND OF SHOWERS TO DEVELOP ACROSS SOUTHERN
WV...WITH OTHER SHOWERS ACROSS SE OH INVOF AIR MASS WITH WETTER
ATMOSPHERIC COLUMN.

AS THE EVENING PROGRESS...SHORT TERM MODELS DEPICT THIS SYSTEM
BECOMING BETTER ORGANIZED OVER CENTRAL AND NRN WEST
VIRGINIA...LEADING TO A BOUT OF HEAVY RAINFALL WHICH MAY EXCEED
FLASH FLOOD GUIDANCE VALUES. THEREFORE...WE OPTED FOR AN FFA
THROUGH TONIGHT TO COVER FAVORED AREAS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THIS LOOKS TO BE THE BRIEF BREAK IN THE RATHER PERSISTENT
THUNDERSTORM COMPLEXES...ASSOCIATED WITH THE SOUTHERN EDGE OF THE
WESTERLIES CURRENTLY ACROSS THE OHIO VALLEY. MODELS IN DECENT
AGREEMENT ON BUILDING UPPER RIDGE LATER MONDAY AND TUESDAY...AHEAD
OF A SIGNIFICANT UPPER TROUGH AND COLD FRONT TO AFFECT OUR AREA JUST
AFTER THIS PERIOD. THE LAST OF A SERIES OF THUNDERSTORMS COMPLEXES
WILL LIKELY MOVE SOUTHEAST ACROSS OUR AREA EARLY MONDAY EVENING
BEFORE WARMING ALOFT WITH BUILDING HEIGHTS TAKES OVER. BY
TUESDAY...EXPECT A WARMER AND VERY MUGGY DAY. OF SOME CONCERN IS
THAT SOME MODELS DEVELOP A DEEP LAYER OF MOISTURE...AND
CONVECTION...WELL AHEAD OF THE SYSTEM ON TUESDAY WHICH WOULD
ACTUALLY BE UNDER THE BUILDING RIDGE ALOFT. WILL NOT BUY THIS AT
TIME...AND KEEP CONVECTION CHANCES AT A MINIMUM. TEMPS WILL LIKELY
RISE ABOVE 90 LOWLANDS. TUESDAY NIGHT WILL BE A WARM AND MUGGY NIGHT
AS THE RIDGE ONLY SLOWLY BEGINS TO GIVE WAY LATER AT NIGHT. WILL
ONLY INTRODUCE LOW POPS FAR NORTHWEST BY WEDNESDAY MORNING AS THE
NEXT SYSTEM APPROACHES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
APEX OF RIDGE SHIFTS SOUTH AND EAST OF THE AREA BY
WEDNESDAY...MODELS AGREE ON AREA ENTERING A SOUTHWEST FLOW
/AHEAD OF CENTRAL PLAINS UPPER LOW WHICH OPENS TO UPPER TROUGH AS IT
ENTERS WESTERN GREAT LAKES REGION/. WAVES WITHIN THAT SOUTHWEST
FLOW...AND EASY ACCESS TO WESTERN GULF OF MEXICO MOISTURE...SPELL A
HUMID AND BUSY LOOKING CONVECTION PATTERN WEDNESDAY THROUGH
AT LEAST EARLY FRIDAY. PLACED POPS INTO 40S RANGE...AS PER HPC...FOR
NOW UNTIL INDIVIDUAL FEATURES CAN BE BETTER RESOLVED.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ACTIVE CONVECTIVE PATTERN CONTINUES. CONVECTIVE SYSTEM IS PUSHING
INTO ACROSS CENTRAL COUNTIES WITH NUMEROUS SHOWERS AND
THUNDERSTORMS. EXPECT MVFR...POSSIBLY IFR...CONDITIONS IN THE
HEAVIEST PRECIPITATION WITH VFR CONDITIONS PREVAILING ELSEWHERE.

SYSTEMS WILL STALL FOR A SHORT WHILE ACROSS NORTHEASTERN MTN ZONES
IN THE EARLY MORNING HOURS. FAVORED VALLEY LOCATIONS WILL LIKELY SEE
SOME IFR CONDITIONS IN FOG...ESPECIALLY IN AREAS THAT RECIEVED
OVERNIGHT RAINFALL. CONDITIONS IMPROVE AFTER 12Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF RAIN INDUCED LOWER VISIBILITY...AS
WELL AS AMOUNT OF FOG TONIGHT...MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 06/20/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    H    H    M    M    M    M    H    M    M    M    H
HTS CONSISTENCY  M    M    M    H    M    M    L    M    M    H    M    M
BKW CONSISTENCY  M    M    L    L    L    H    L    L    L    L    M    M
EKN CONSISTENCY  H    H    H    M    M    M    M    M    L    L    L    L
PKB CONSISTENCY  H    M    H    M    H    H    H    M    M    L    M    M
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    H

AFTER 00Z TUESDAY...
BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS AT
LEAST INTO THE EARLY PORTION OF THIS WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ009>011-017>020-
     027>032-037>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...KMC
SHORT TERM...JMV
LONG TERM...MDP
AVIATION...KMC
Hazardous weather outlook, Jun 19, 7:53 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT SUN JUN 19 2011

OHZ066-067-075-076-083>086-WVZ007-008-016-210000-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-
ROANE-
753 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HEAVY RAIN AND LOCALIZED WATER PROBLEMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ009>011-017>020-027>032-037>040-046-047-210000-
WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
753 PM EDT SUN JUN 19 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN AND LOCALIZED WATER PROBLEMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-210000-
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
MINGO-LOGAN-BOONE-
753 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY RAIN IS POSSIBLE
AS WELL.

LOCALIZED DOWNPOURS ARE LIKLEY. WATER PROBLEMS MAY DEVELOP IF
REPETITIVE SHOWERS FORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>036-210000-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
753 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

LOCALIZED DOWNPOURS ARE LIKLEY. WATER PROBLEMS MAY DEVELOP IF
REPETITIVE SHOWERS FORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY INTO
MONDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY
RAIN IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 5:17 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT SUN JUN 19 2011

KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-192230-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-
LAWRENCE OH-WAYNE-CABELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON
517 PM EDT SUN JUN 19 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SHOWERS WERE DEVELOPING OVER SOUTHERN OHIO AND EASTERN KENTUCKY.

THROUGH 6:15 PM...THESE SHOWERS COULD GET STRONGER...AND DEVELOP
INTO THUNDERSTORMS...AS THEY STREAK THROUGH NORTHEAST KENTUCKY AND
SOUTHEAST OHIO...PLUS INTO WAYNE AND CABELL COUNTIES IN WEST
VIRGINIA.

IN ANY CASE...BRIEF LOCALIZED DOWNPOURS ARE LIKELY EARLY THIS EVENING.
WIND GUSTS OF AROUND 30 MPH ARE POSSIBLE WITH ANY SHOWER.

THE NATIONAL WEATHER SERVICE WILL BE MONITORING FOR ANY REPETITIVE SHOWERS
THIS EVENING...THAT WOULD AFFECT THE SAME STREAM BASIN.

KTB
Special weather statement, Jun 19, 6:27 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SUN JUN 19 2011

OHZ066-067-075-076-083>087-WVZ006>009-014-015-192345-
ATHENS OH-CABELL WV-GALLIA OH-JACKSON WV-JACKSON OH-KANAWHA WV-
LAWRENCE OH-MASON WV-MEIGS OH-MORGAN OH-PERRY OH-PUTNAM WV-VINTON OH-
WASHINGTON OH-WOOD WV-
627 PM EDT SUN JUN 19 2011

...HEAVY SHOWERS WITH A FEW THUNDERSTORMS WILL AFFECT
ATHENS...GALLIA...JACKSON...MASON...MEIGS...NORTH CENTRAL
KANAWHA...NORTHEASTERN CABELL...NORTHEASTERN LAWRENCE...NORTHERN
PUTNAM...PERRY...SOUTHWESTERN WASHINGTON...SOUTHWESTERN
WOOD...VINTON AND WESTERN MORGAN COUNTIES...

AT 615 PM EDT...HEAVY SHOWERS AND A FEW THUNDERSTORMS WERE OVER
PORTIONS OF SOUTHEAST OHIO AND WEST CENTRAL WEST VIRGINIA. RAINFALL
AMOUNTS UNDER THE HEAVIER SHOWERS WERE BETWEEN HALF AN INCH TO AN
INCH IN AN HOUR. ALTHOUGH THIS AREA IS MOVING EASTWARD...MORE
SHOWERS MAY REDEVELOP OVER THE SAME AREA LATER THIS EVENING.
THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3989 8216 3982 8216 3977 8199 3919 8166
      3881 8155 3856 8151 3844 8228 3853 8238
      3879 8254 3899 8281 3936 8275 3939 8230
      3948 8228 3948 8217 3955 8217 3960 8239
      3973 8238 3983 8241 3984 8247 3992 8247

05
Special weather statement, Jun 19, 6:31 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT SUN JUN 19 2011

KYZ105-WVZ005-013-015-024>026-034>037-192315-
BOONE WV-FAYETTE WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-LOGAN WV-
MINGO WV-NICHOLAS WV-RALEIGH WV-WAYNE WV-WYOMING WV-
631 PM EDT SUN JUN 19 2011

...SHOWERS AND THUNDERSTORMS STREAKING EAST...OUT OF KENTUCKY AND
ACROSS SOUTHERN WEST VIRGINIA...

SHOWERS AND THUNDERSTORMS WILL AFFECT BOONE...FAYETTE...LOGAN...
MINGO...RALEIGH...SOUTHEASTERN KANAWHA...SOUTHEASTERN
LAWRENCE...SOUTHERN LINCOLN...SOUTHERN WAYNE...WEST CENTRAL NICHOLAS
AND WYOMING COUNTIES.

AT 625 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM
NEAR KERMIT AND WILLIAMSON...ON EAST TO NEAR
CHAPMANVILLE...LOGAN...VAN...BALD KNOB...OAK HILL AND BECKLEY.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.  LOCAL DOWNPOURS ARE LIKELY FROM THESE SHOWERS...AND
MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 134...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 29 AND 86.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3802 8282 3808 8229 3829 8111 3806 8084
      3767 8101 3757 8124 3754 8149 3759 8217
      3768 8231 3778 8234 3781 8240 3788 8243
      3790 8248 3795 8252 3795 8256 3789 8259
      3788 8263 3790 8272

22
Special weather statement, Jun 19, 7:14 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT SUN JUN 19 2011

OHZ067-076-WVZ008>010-016>019-192345-
CALHOUN WV-JACKSON WV-MORGAN OH-PLEASANTS WV-RITCHIE WV-ROANE WV-
WASHINGTON OH-WIRT WV-WOOD WV-
714 PM EDT SUN JUN 19 2011

...MODERATE TO HEAVY SHOWERS...WITH A FEW THUNDERSTORMS POSSIBLE...
WILL AFFECT CALHOUN...EAST CENTRAL JACKSON...MORGAN...PLEASANTS...
ROANE...WASHINGTON...WESTERN RITCHIE...WIRT AND WOOD COUNTIES...

AT 707 PM EDT...DOPPLER RADAR INDICATED A SLOW EASTWARD MOVING AREA
OF MODERATE TO HEAVY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS.
THESE WILL CONTINUE TO AFFECT THE AREA THROUGH THE EVENING HOURS.
LOCALIZED DOWNPOURS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3976 8164 3968 8164 3966 8158 3959 8158
      3959 8149 3965 8145 3960 8134 3961 8128
      3954 8117 3882 8102 3879 8106 3875 8100
      3871 8099 3866 8104 3856 8149 3859 8152
      3919 8166 3977 8201

05
Special weather statement, Jun 19, 7:24 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT SUN JUN 19 2011

VAZ004-WVZ024>026-033>035-192345-
BOONE WV-BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-RALEIGH WV-
WYOMING WV-
724 PM EDT SUN JUN 19 2011

...SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH MINGO AND EASTERN
LOGAN COUNTIES...INTO WYOMING AND WESTERN RALEIGH COUNTIES.

AT 712 PM EDT...GUSTY SHOWERS WERE ALONG THE LOGAN WYOMING COUNTY
LINE...JUST WEST OF OCEANA...TO NEAR R D BAILEY LAKE...
VARNEY...RED JACKET AND MATEWAN IN MINGO COUNTY.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS...ESPECIALLY ON
MOUNTAIN RIDGES.  THIS MAY CAUSE SOME TREE DAMAGE.
LOCAL DOWNPOURS ARE LIKELY...THAT COULD PRODUCE PONDING OF
WATER ON ROADS...QUICKLY FILL ROADSIDE DITCHES...AND CAUSE POOR
DRIVING VISIBILITY.

THESE SHOWERS AND THUNDERSTORMS WILL MOVE TOWARD BOLT...GLEN
DANIELS...PINEVILLE...TWIN FALL STATE PARK...MULLENS...GILBERT AND
IAEGER BETWEEN 730 AND 830 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3742 8200 3746 8208 3754 8198 3753 8205
      3755 8208 3755 8213 3757 8214 3758 8213
      3766 8226 3772 8194 3793 8164 3772 8118
      3750 8126 3744 8138 3740 8169

22
Special weather statement, Jun 19, 8:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SUN JUN 19 2011

WVZ009-017-019-200045-
RITCHIE WV-WIRT WV-WOOD WV-
828 PM EDT SUN JUN 19 2011

...DOWNPOURS OVER SOUTHERN WOOD COUNTY AND WESTERN WIRT
COUNTIES...

DOWNPOURS HAVE BEEN OCCURRING SINCE 7 O'CLOCK IN SOUTHERN WOOD
COUNTY...WITH THE HEAVIEST RAINS BETWEEN MINERALWELLS AND ROCKPORT.
THE DOWNPOURS WERE ALSO AFFECTING WESTERN WIRT COUNTY...WEST OF
ELIZABETH.  STREAMS SUCH AS TYGART CREEK...BUCK CREEK AND SLATE
CREEK WERE AFFECTED BY THESE DOWNPOURS.

BETWEEN 830 AND 930 PM...THESE DOWNPOURS WILL TEND TO SHIFT EAST
ACROSS NORTHERN WIRT COUNTY INTO WESTERN RITCHIE COUNTY.

RUNOFF OFF HILLSIDES AND FROM FULL ROADSIDE DITCH LINES WILL BE
FLOWING ACROSS ROADS...AND PONDING IN POOR DRAINAGE AREAS.
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

THIS WILL ALSO IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE
MARKERS 158 AND 171 IN WEST VIRGINIA.

IF THESE RAINS CONTINUE...MORE SIGNIFICANT FLASH FLOODING IS
POSSIBLE.  A FLASH FLOOD WATCH REMAINS POSTED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3907 8108 3901 8154 3916 8173 3929 8114

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:28 PM EDTSpecial Weather StatementRLXWood17 min
Jun 19, 10:32 PM EDTFlash Flood WarningRLXRitchie, Wirt, Wood58 min
Jun 20, 12:24 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Logan, McDowell and 6 more2 hr

Nearby

Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.